Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1997 | 38 | 1 | 427-441
Tytuł artykułu

The Gerschgorin discs under unitary similarity

Treść / Zawartość
Warianty tytułu
Języki publikacji
The intersection of the Gerschgorin regions over the unitary similarity orbit of a given matrix is studied. It reduces to the spectrum in some cases: for instance, if the matrix satisfies a quadratic equation, and also for matrices having "large" singular values or diagonal entries. This leads to a number of open questions.
Słowa kluczowe
Opis fizyczny
  • Institute of Mathematics, Polish Academy of Sciences, P.O. Box 137, 00-950 Warszawa, Poland
  • Institute of Mathematics, Polish Academy of Sciences, P.O. Box 137, 00-950 Warszawa, Poland
  • G. R. Allan and J. Zemánek [to appear], Invariant subspaces for pairs of projections, J. London Math. Soc.
  • H. Auerbach [1933], Sur le nombre de générateurs d'un groupe linéaire borné, C. R. Acad. Sci. Paris 197, 1385-1386.
  • B. Aupetit [1991], A Primer on Spectral Theory, Springer, New York.
  • B. Aupetit, E. Makai, Jr. and J. Zemánek [1996], Strict convexity of the singular value sequences, Acta Sci. Math. (Szeged) 62, 517-521.
  • F. L. Bauer and C. T. Fike [1960], Norms and exclusion theorems, Numer. Math. 2, 137-141.
  • H. E. Bell [1965], Gershgorin's theorem and the zeros of polynomials, Amer. Math. Monthly 72, 292-295.
  • E. Bodewig [1956], Matrix Calculus, North-Holland, Amsterdam.
  • E. T. Browne [1928], The characteristic equation of a matrix, Bull. Amer. Math. Soc. 34, 363-368.
  • E. T. Browne [1939], Limits to the characteristic roots of a matrix, Amer. Math. Monthly 46, 252-265.
  • E. T. Browne [1958], Introduction to the Theory of Determinants and Matrices, University of North Carolina Press, Chapel Hill, NC.
  • R. A. Brualdi and S. Mellendorf [1994], Regions in the complex plane containing the eigenvalues of a matrix, Amer. Math. Monthly 101, 975-985.
  • R. L. Causey [1958], Computing eigenvalues of non-Hermitian matrices by methods of Jacobi type, J. Soc. Indust. Appl. Math. 6, 172-181.
  • G. Dahlquist [1958], Stability and Error Bounds in the Numerical Integration of Ordinary Differential Equations, dissertation, Uppsala. Published in Kungl. Tekn. Högsk. Hand. Stockholm, No. 130, 1959.
  • C. Davis [1955], Generators of the ring of bounded operators, Proc.Amer.Math.Soc.6, 970-972.
  • J.Dazord [1991], Sur une norme de matrices, C.R.Acad.Sci.ParisSér. I Math. 312, 597-600.
  • J. Dazord [1994], On the C-numerical range of a matrix, Linear Algebra Appl. 212/213, 21-29.
  • J. Dazord [1995a], Une propriété extremale de la diagonale d'une matrice, lecture notes, Luminy.
  • J. Dazord [1995b], Matrices (1-d), lecture notes, Luminy.
  • J. Dazord [1996], Trace norm and spatial radius of a matrix, lecture notes, Chemnitz.
  • R. Gabriel [1979], Matrizen mit maximaler Diagonale bei unitärer Similarität, J. Reine Angew. Math. 307/308, 31-52.
  • N. Gastinel [1960], Utilisation de matrices vérifiant une équation de degré 2 pour la transmutation de matrices, C. R. Acad. Sci. Paris 250, 1960-1961.
  • S. Gerschgorin [1931], Über die Abgrenzung der Eigenwerte einer Matrix, Izv. Akad. Nauk SSSR 7, 749-754.
  • Y. Gu [1994], The distribution of eigenvalues of a matrix, Acta Math. Appl. Sinica 17, 501-511 (in Chinese).
  • K. E. Gustafson and D. K. M. Rao [1997], Numerical Range, Springer, New York.
  • P. R. Halmos [1995], Linear Algebra Problem Book, Mathematical Association of America, Washington, DC.
  • T. Hawkins [1975], Cauchy and the spectral theory of matrices, Historia Math. 2, 1-29.
  • R. A. Horn and C. R. Johnson [1985], Matrix Analysis, Cambridge University Press, Cambridge.
  • R. A. Horn and C. R. Johnson [1991], Topics in Matrix Analysis, Cambridge University Press, Cambridge.
  • A. S. Householder [1964], The Theory of Matrices in Numerical Analysis, Blaisdell, New York.
  • T. J. Laffey [1981], Algebras generated by two idempotents, Linear Algebra Appl. 37, 45-53.
  • P. Lascaux et R. Théodor [1993], Analyse Numérique Matricielle Appliquée à l'Art de l'Ingénieur 1, Masson, Paris.
  • L. László [1991], Upper bounds for matrix diagonals, Linear and Multilinear Algebra 30, 283-301.
  • L. László [1996], Upper bounds for the best normal approximation, lecture notes, Chemnitz.
  • L. László [1997], Upper bounds for the best normal approximation, preprint.
  • S. L. Lee [1996], Best available bounds for departure from normality, SIAM J. Matrix Anal. Appl. 17, 984-991.
  • S. M. Lozinskiĭ [1958], Error estimate for numerical integration of ordinary differential equations I, Izv. Vyssh. Uchebn. Zaved. Mat., no. 5 (6), 52-90; errata, 1959, no. 5 (12), 222 (in Russian).
  • E. H. Luchnis and M. A. McLoughlin [1996], In memoriam: Olga Taussky-Todd, Notices Amer. Math. Soc. 43, 838-847.
  • G. Lumer [1961], Semi-inner-product spaces, Trans. Amer. Math. Soc. 100, 29-43.
  • C. C. MacDuffee [1946], The Theory of Matrices, Chelsea, New York.
  • M. Marcus and H. Minc [1964], A Survey of Matrix Theory and Matrix Inequalities, Allyn and Bacon, Boston.
  • M. Marcus and M. Sandy [1985], Singular values and numerical radii, Linear and Multilinear Algebra 18, 337-353.
  • M. Marden [1966], Geometry of Polynomials, American Mathematical Society, Providence, RI.
  • L. Mirsky [1955], An Introduction to Linear Algebra, Clarendon Press, Oxford.
  • M. Newman [1980]. Geršgorin revisited, Linear Algebra Appl. 30, 247-249.
  • N. Nirschl and H. Schneider [1964], The Bauer fields of values of a matrix, Numer. Math. 6, 355-365.
  • N. Obreškov [1963], Zeros of Polynomials, Izdat. Bŭlgar. Akad. Nauk, Sofia (in Bulgarian).
  • W. V. Parker [1948], Sets of complex numbers associated with a matrix, Duke Math. J. 15, 711-715.
  • W. V. Parker [1951], Characteristic roots and field of values of a matrix, Bull. Amer. Math. Soc. 57, 103-108.
  • M. Parodi [1959], La Localisation des Valeurs Caractéristiques des Matrices et Ses Applications, Gauthier-Villars, Paris.
  • S. Prasanna [1981], The norm of a derivation and the Björck-Thomee-Istratescu theorem, Math. Japon. 26, 585-588.
  • V. V. Prasolov [1994], Problems and Theorems in Linear Algebra, American Mathematical Society, Providence, RI.
  • V. Pták et J. Zemánek [1976], Continuité lipschitzienne du spectre comme fonction d'un opérateur normal, Comment. Math. Univ. Carolin. 17, 507-512.
  • H. Radjavi and P. Rosenthal [1970], Matrices for operators and generators of B(H), J. London Math. Soc. (2) 2, 557-560.
  • A. G. Robertson [1974], A note on the unit ball in C*-algebras, Bull. London Math. Soc. 6, 333-335.
  • V. Scharnitzky [1996], Matrix Calculus, Műszaki Könyvkiadó, Budapest (in Hungarian).
  • I. Schur [1909], Über die charakteristischen Wurzeln einer linearen Substitution mit einer Anwendung auf die Theorie der Integralgleichungen, Math. Ann. 66, 488-510.
  • H. Shapiro [1991], A survey of canonical forms and invariants for unitary similarity, Linear Algebra Appl. 147, 101-167.
  • K. Skurzyński [1996], Elements of the theory of matrices, Gradient, no. 4, 216-234 (in Polish).
  • A. Smoktunowicz [1996], Remarks on inclusion theorems for normal matrices, lecture notes, Warszawa.
  • J. G. Stampfli and J. P. Williams [1968], Growth conditions and the numerical range in a Banach algebra, Tôhoku Math. J. 20, 417-424.
  • P. Stein [1952], A note on bounds of multiple characteristic roots of a matrix, J. Research Nat. Bur. Standards 48, 59-60.
  • E. L. Stolov [1979], The Hausdorff set of a matrix, Izv. Vyssh. Uchebn. Zaved. Mat., no. 10, 98-100 (in Russian).
  • B.-S. Tam [1986], A simple proof of the Goldberg-Straus theorem on numerical radii, Glasgow Math. J. 28, 139-141.
  • O. Taussky [1948], Bounds for characteristic roots of matrices, Duke Math. J. 15, 1043-1044.
  • O. Taussky [1949], A recurring theorem on determinants, Amer. Math. Monthly 56, 672-676.
  • O. Taussky [1962], Eigenvalues of finite matrices: Some topics concerning bounds for eigenvalues of finite matrices, in: Survey of Numerical Analysis (ed. J. Todd), McGraw-Hill, New York, 279-297.
  • R. C. Thompson [1987], The matrix numerical range, Linear and Multilinear Algebra 21, 321-323.
  • N.-K. Tsing [1983], Diameter and minimal width of the numerical range, Linear and Multilinear Algebra 14, 179-185.
  • H. W. Turnbull and A. C. Aitken [1932], An Introduction to the Theory of Canonical Matrices, Blackie, London.
  • R. S. Varga [1962], Matrix Iterative Analysis, Prentice-Hall, Englewood Cliffs, NJ.
  • R. S. Varga [1965], Minimal Gerschgorin sets, Pacific J. Math. 15, 719-729.
  • T. Yoshino [1993], Introduction to Operator Theory, Longman, Harlow.
  • A. Zalewska-Mitura [1997], Localization of the Spectrum of Matrices by Means of Unitary Similarities, dissertation, Institute of Mathematics of the Polish Academy of Sciences, Warszawa (in Polish).
Typ dokumentu
Identyfikator YADDA
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.